Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 46, NWS Brownsville, TX

July 1, 2007Jim Hogg County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 11:22 PM CDT for Jim Hogg County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 11:22 PM CDT (04:22 UTC)
Expired
Jul 2, 2007, 1:15 AM CDT
In force
113 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Jim Hogg County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 020423
FFWBRO
TXC247-020615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1122 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 115 AM CDT

* AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 23
  MILES EAST OF RANDADO TO RANDADO...OR ALONG A LINE EXTENDING FROM
  16 MILES SOUTHEAST OF HEBBRONVILLE TO 23 MILES EAST OF ZAPATA...
  MOVING SOUTH AT 5 MPH.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

THUNDERSTORMS CONTINUE TO PRODUCE COPIOUS AMOUNTS OF RAIN OVER 
ALREADY SATURATED GROUND. DOPPLER RADAR ESTIMATES RAINFALL IN THE 
LAST HOUR OF 2 TO 3 INCHES OVER NORTHEAST JIM HOGG COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2691 9894 2716 9894 2736 9859 2734 9854
      2727 9855 2724 9851 2716 9852 2714 9849
      2707 9849 2706 9843 2697 9844 2691 9894

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN JUL 1 2007

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO
ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED
HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH
ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO
AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR
FLASH FLOODING THIS EVENING AND EARLY TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  79  90 /  20  30  20  30
BROWNSVILLE          78  91  78  91 /  30  50  20  30
HARLINGEN            77  91  77  92 /  30  50  20  30
MCALLEN              76  93  77  93 /  50  50  20  30
RIO GRANDE CITY      76  93  76  94 /  60  40  30  30
SOUTH PADRE ISLAND   80  87  80  87 /  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 9:30 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 PM CDT SUN JUL 1 2007

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAINFALL...
WILL CONTINUE OVER ZAPATA...JIM HOGG...AND STARR COUNTY TONIGHT.
FLASH FLOODING IS LIKELY IN PORTIONS OF THESE COUNTIES. MOTORISTS
ARE URGED TO DRIVE WITH EXTREME CAUTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH
LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING OR WIND DAMAGE IN
ZAPATA...JIM HOGG...AND STARR COUNTY...TO THE NATIONAL WEATHER
SERVICE IN BROWNSVILLE TONIGHT.

In the hours before

Local storm report, Jul 1, 8:17 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     DOWNBURST        EL SAUZ                 26.57N 98.87W
07/01/2007                   STARR              TX   TRAINED SPOTTER

            TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
            FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
            IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.

&&

TOMASELLI
Local storm report, Jul 1, 8:40 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FUNNEL CLOUD     1 N RIO GRANDE CITY     26.39N 98.83W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            DPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO
            GRANDE CITY ON 3167.

&&

TOMASELLI
Local storm report, Jul 1, 9:08 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      EL SAUZ                 26.57N 98.87W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167
            NEAR EL SAUZ.

&&

TOMASELLI
Local storm report, Jul 1, 9:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            RIO GRANDE CITY LAW ENFORCEMENT REPORTS WATER INSIDE
            HOMES FROM FLOODING IN THE LAS LOMAS AND LOS TREVINOS
            SUBDIVISIONS.

&&

TOMASELLI
Local storm report, Jul 1, 10:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1040 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS TWO FEET OF WATER ON EXPRESSWAY 83 IN RIO
            GRANDE CITY.

1038 PM     FLASH FLOOD      RIO GRANDE CITY         26.38N 98.83W
07/01/2007                   STARR              TX   DEPT OF HIGHWAYS

            TX DOT REPORTS 5 FEET OF WATER ON EMBASSY ROAD, HERNANDEZ
            ROAD, AND ROCA GUERRA ROAD IN RIO GRANDE CITY. ALSO ONE
            FOOT OF WATER IN HOMES ON THESE ROADS.

&&

TOMASELLI
Local storm report, Jul 1, 11:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1115 PM CDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     FLASH FLOOD      5 E ROMA                26.41N 98.92W
07/01/2007                   STARR              TX   LAW ENFORCEMENT

            THE ROMA POLICE DEPARTMENT REPORTED WATER IN HOUSES AND
            FLOODING ON U.S. HIGHWAY 83 AT GARCENO. ONLY THE CENTER
            LANE OF U.S. HIGHWAY 83 WAS VISIBLE.

&&

BMILLER

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:14 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 7:46 PM CDTFlash Flood WarningBROZapata119 min
Jul 1, 8:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 8:40 PM CDTTornado WarningBROStarr50 min
Jul 1, 8:55 PM CDTFlash Flood WarningBROStarr, Zapata2 hr
Jul 1, 9:22 PM CDTSevere Thunderstorm WarningBROStarr53 min
Jul 1, 9:28 PM CDTFlash Flood WarningBROJim Hogg, Zapata2 hr
Jul 1, 10:57 PM CDTFlash Flood WarningBROStarr, Zapata3 hr
Jul 2, 12:14 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.